Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 39, NWS Jackson, MS

February 21, 20134 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 21, 2013, 4:26 PM CST for 4 counties in Mississippi. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2013, 4:26 PM CST (22:26 UTC)
Expired
Feb 21, 2013, 7:30 PM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Copiah County, MS, Hinds County, MS, Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 50 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 5:32 PM CSTFLASH FLOOD2 Sw Jackson, MSREPORTS OF STREET FLOODING AT METAIRIE ROAD AND DUANE STREET.
Feb 21, 5:35 PM CSTFLASH FLOOD6 W Flowood, MSREPORTS OF STREET FLOODING AT WEST MONUMENT STREET AND WEST CAPITOL STREET.
Feb 21, 7:30 PM CSTFLASH FLOODPearl, MSREPORT OF STREET FLOODING IN PEARL ON PEMBERTON DRIVE. REPORT RELAYED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WGUS54 KJAN 212226
FFWJAN
MSC029-049-089-121-220130-
/O.NEW.KJAN.FF.W.0039.130221T2226Z-130222T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CST THU FEB 21 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
  SOUTHWESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
  BRANDON...

* UNTIL 730 PM CST

* AT 425 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING     
  FROM 15 MILES WEST OF CLINTON TO 25 MILES WEST OF BROOKHAVEN...    
  MOVING NORTHEAST AT 30 MPH. ESTIMATED RADAR RAINFALL               
  AMOUNTS...ON THE ORDER OF AN INCH...HAVE OCCURRED IN THE PAST SIX  
  HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CARPENTER...UTICA...BOLTON...BROWNSVILLE...BARLOW...DENTVILLE...
  RAYMOND...DRY GROVE...POCAHONTAS...GLANCY...ANNANDALE...GALLMAN...
  TERRY...GLUCKSTADT...WHITES...FLORENCE...MONTEREY...FANNIN...GOSHEN
  SPRINGS...PISGAH AND LEESBURG

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES A HOUR CAN CAUSE FLOODING
ON WOODGATE DRIVE NEAR THE CROSSGATES SWIM CLUB.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES A HOUR CAN CAUSE FLOODING
ON INDUSTRIAL DRIVE IN THE CITY OF RICHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3170 9074 3183 9074 3185 9071 3219 9073
      3233 9067 3234 9063 3237 9064 3249 9053
      3257 8978 3236 8973 3203 9025 3185 9035

$$

BYB
1 follow-up statement
249 
WGUS74 KJAN 220050
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CST THU FEB 21 2013

MSC029-049-089-121-220130-
/O.CON.KJAN.FF.W.0039.000000T0000Z-130222T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-MADISON MS-HINDS MS-COPIAH MS-
650 PM CST THU FEB 21 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
NORTHWESTERN COPIAH...HINDS...SOUTHWESTERN MADISON AND RANKIN
COUNTIES...

AT 649 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE 
EXTENDING FROM MADISON TO 10 MILES WEST OF CRYSTAL SPRINGS...MOVING 
EAST AT 45 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF 
ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAZLEHURST...GALLMAN...GLUCKSTADT...JACKSON...RIDGELAND...BYRAM...
TERRY...FLOWOOD...RICHLAND...PEARL...WHITES...FANNIN...GOSHEN
SPRINGS...FLORENCE...MONTEREY...BRANDON...PISGAH...LEESBURG AND
PELAHATCHIE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES AN HOUR CAN CAUSE FLOODING
ON INDUSTRIAL DRIVE IN THE CITY OF RICHLAND.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES AN HOUR CAN CAUSE FLOODING
ON WOODGATE DRIVE NEAR THE CROSSGATES SWIM CLUB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3170 9074 3183 9074 3185 9071 3219 9073
      3233 9067 3234 9063 3237 9064 3249 9053
      3257 8978 3236 8973 3203 9025 3185 9035

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 3:53 PM CST, 33 minutes earlier.

Area forecast discussion, Feb 21, 3:53 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CST THU FEB 21 2013

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...THE SURFACE LOW IS
FORECAST TO MOVE INTO NERN LA LATER THIS EVENING...WITH THE WARM
FRONT INDICATED NEAR THE AR/LA BORDER SEWD ACROSS THE FORECAST AREA.
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT IN ASSOCIATION
WITH THIS FRONTAL SYSTEM. THE MODELS ARE IN GENERAL AGREEMENT IN
STALLING THE BOUNDARY NEAR THE MS COAST NEWD INTO AL FRIDAY. AN
UPPER WAVE LOOKS TO LIFT INTO THE REGION DURING THE DAY FRIDAY
RESULTING IN INCREASING MOISTURE AND A SLIGHT DEEPENING OF THE
STALLED SURFACE TROUGH. THIS WILL MAINTAIN A CHANCE OF RAIN THROUGH
FRIDAY NIGHT ACROSS MUCH OF THE AREA. THE RAIN LOOKS TO BE ENDING
SATURDAY MORNING ACROSS MOST LOCATIONS AS THE SHORTWAVE SHIFTS EAST
AND HIGH PRESSURE BRINGS IN A DRIER AIRMASS. IT APPEARS THE RAIN
WILL LINGER INTO THE EARLY AFTERNOON FOR THE FAR SERN ZONES...WHERE
THE BOUNDARY LOOKS TO LINGER A BIT LONGER.

ALTHOUGH THE MODELS DIFFER ON RAINFALL TOTALS ASSOCIATED WITH THIS
SYSTEM...THE FORECAST WILL LEAN TOWARD THE POTENTIAL FOR HIGHER
AMOUNTS DUE TO THE PROXIMITY OF THE REGION OF 1.5 INCH PRECIPITABLE
WATER VALUES ALONG AND JUST DOWNSTREAM OF OUR SERN BORDER COUNTIES.
RAINFALL AMOUNTS COULD BE 2-3 INCHES ACROSS SERN ZONES THROUGH
SATURDAY MORNING...AND POSSIBLY HIGHER AS IT APPEARS THE BOUNDARY
WILL LINGER HERE INTO THE EARLY AFTERNOON. /27/

.LONG TERM...SUNDAY THROUGH THURSDAY...THE SURFACE HIGH WILL
CONTINUE SHIFTING EAST SUNDAY WHILE OUR FLOW ALOFT BACKS TO THE
SOUTHWEST AGAIN AHEAD OF ANOTHER NORTHERN STREAM SHORTWAVE TROUGH
DROPPING OVER THE FOUR CORNERS REGION. THIS WILL RESULT IN RETURN
FLOW AND WARMER TEMPERATURES OVER OUR CWA SUNDAY. A SOUTHERN STREAM
SHORTWAVE MOVING OVER THE NORTHWEST GULF IS EXPECTED TO HELP DEVELOP
A SURFACE LOW SUNDAY THAT WILL TRACK NORTHEAST ACROSS SOUTHERN
ALABAMA SUNDAY NIGHT. MODELS AGREE IN DEEP MOISTURE SURGING NORTH
SUNDAY AFTERNOON LEADING TO RAIN DEVELOPING OVER OUR SOUTHERN ZONES
BY SUNDAY NIGHT. THE ECMWF IS MORE AGGRESSIVE THAN THE GFS AND
ENSEMBLES IN MOVING THE RAIN NORTHWARD OVER OUR CWA. HAVE GONE A
LITTLE ABOVE GFSMOS POPS FOR SUNDAY NIGHT ACROSS THE SOUTH.
SIGNIFICANT DIFFERENCES ALSO EXIST BETWEEN THE GFS AND ECMWF WITH
PROGRESSION OF THE SHORTWAVE OVER THE FOUR CORNERS REGION SUNDAY.
BOTH MODELS CLOSE OFF AN UPPER LEVEL LOW AND DEVELOP AN ASSOCIATED
SURFACE LOW OVER THE CENTRAL CONUS BY SUNDAY EVENING BUT...THE ECMWF
IS MUCH FARTHER SOUTH WITH THE SYSTEM AND MUCH WETTER OVER OUR CWA
FOR MONDAY. THE GFS SWINGS THE COLD FRONT ACROSS OUR CWA MONDAY
MORNING AS A DRY FRONT. HAVE GONE ABOVE GFSMOS POPS MONDAY AS
MOISTURE FROM THE NORTHERN GULF SYSTEM SHOULD STILL BE AVAILABLE
WHEN THE COLD FRONT AND UPPER LOW ARRIVE. BY MONDAY NIGHT WL BE
UNDER THE INFLUENCE OF THE UPPER LEVEL LOW AND SURFACE HIGH IN THE
WAKE OF THE COLD FRONT. MORNING LOWS IN THE 30S TUESDAY MORNING WILL
BE COMMON. THE ECMWF IS SLOWER TO MOVE THE UPPER LOW TO THE
NORTHEAST BUT DRY WEATHER LOOKS ON TAP FOR TUESDAY AND WEDNESDAY.
ANOTHER NORTHERN STREAM DISTURBANCE AND COLD FRONT ARE EXPECTED TO
MOVE ACROSS THE REGION WEDNESDAY NIGHT. CURRENTLY...ONLY SLIGHT
CHANCE POPS WILL BE CARRIED WEDNESDAY NIGHT AS MOISTURE RETURN WL BE
QUITE LIMITED AHEAD OF THE FRONT.

&&

.AVIATION...MVFR TO IFR CONDS ONGOING CONTINUE ACROSS THE REGION AS
RAIN SHOWERS AND THUNDERSTORMS PUSH THROUGH AHEAD OF A COLD FRONT.
MOST LOCATIONS WILL HAVE SHRA AND TSRA THROUGH MUCH OF TODAY WITH
ACTIVITY TAPERING OFF FROM NW TO SE THROUGH THE OVRNGT. SOME TSRA
WILL BE STRONG TO SEVERE WITH STRONG WINDS, HAIL, AND A TORNADO CAN
NOT BE RULED OUT FOR CENTRAL AND ESPECIALLY SOUTHERN TAF SITES. TURB
IS ALSO LIKELY WITH LARGE AMOUNTS OF WIND SHEAR IN THE FIRST 2000FT.
LIGHT RAIN COULD HOLD ON LONGER AT KHBG VS. NRN SITES OVRNIGHT AND
INTO FRIDAY WITH GRADUAL IMPROVEMENT TO VFR CONDS MID-DAY FRIDAY.
/ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       49  70  42  65 /  78  34  23   8
MERIDIAN      54  70  44  68 / 100  45  43  14
VICKSBURG     45  69  40  61 /  62  25  12   6
HATTIESBURG   60  70  51  71 / 100  58  55  20
NATCHEZ       48  69  43  63 /  58  39  21   8
GREENVILLE    40  57  36  55 /  57   9   9   5
GREENWOOD     42  63  36  60 /  75  13   9   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

27/ALLEN
Hazardous weather outlook, Feb 21, 2:35 PM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST THU FEB 21 2013

LAZ007>009-015-016-023>026-MSZ040>043-047>049-053>055-059>063-
222045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
235 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

STRONG AND SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND
GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE QUARTER SIZE HAIL MAY ALSO
OCCUR. PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS
WITH LOCALIZED FLASH FLOODING POSSIBLE.

A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE
THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF
THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE
STORMS THIS AFTERNOON INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE LIKELY NEEDED THIS AFTERNOON AND EVENING.

MSZ044>046-050>052-056>058-064>066-072>074-222045-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
235 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

STRONG AND SEVERE STORMS WILL BE POSSIBLE EARLY THIS EVENING AND
THROUGH PORTIONS OF THE OVERNIGHT. THE PRIMARY RISK WITH THESE STORMS
WILL BE DAMAGING WIND GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE
QUARTER SIZE HAIL MAY ALSO OCCUR. PERIODS OF HEAVY RAIN CAN BE
EXPECTED IN THE STRONGER STORMS AND POTENTIALLY CAUSE FLASH FLOODING.

A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE
THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF
THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE
STORMS THIS AFTERNOON INTO THE EVENING HOURS.

PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE FRIDAY INTO FRIDAY
EVENING AS THE FRONT STALLS ACROSS FAR SOUTHEAST MISSISSIPPI.
PONDING WATER MAY DEVELOP ACROSS LOW ROADWAYS AND IN AREAS WHERE
DRAINAGE IS POOR. THERE IS A CHANCE THAT LOCAL FLOODING ISSUES WILL
DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS EVENING THROUGH FRIDAY EVENING.

ARZ074-075-MSZ018-019-025>039-222045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
235 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH MISSISSIPPI
AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT AS A FRONT MOVES THROUGH THE REGION. STORMS WITH A POTENTIAL
FOR DAMAGING WIND GUSTS TO 60 MPH AND LARGE QUARTER SIZE HAIL WILL
DEVELOP OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA DURING THE
LATE AFTERNOON AND EXTEND INTO NORTHEAST MISSISSIPPI TONIGHT. HEAVY
RAINFALL IS ALSO POSSIBLE WITH THIS ACTIVITY AS TRAINING OF
THUNDERSTORMS COULD OCCUR...LEADING TO FLASH FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Local storm report, Feb 21, 10:55 AM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CST THU FEB 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             5 NNE FLOWOOD           32.39N 90.07W
02/21/2013  E0.50 INCH       RANKIN             MS   TRAINED SPOTTER

            DIME SIZE HAIL OBSERVED ON THE SPILLWAY

&&

BRYANT
Special weather statement, Feb 21, 11:04 AM CST, 5 hours 22 minutes before
MSZ044-045-050-051-211805-
SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
1104 AM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CST THU FEB 21 2013

...GUSTY CLUSTER OF STORMS PUSHING QUICKLY THROUGH CENTRAL
MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF LUDLOW
TO 5 MILES SOUTHWEST OF MORTON AT 1104 AM CST...MOVING NORTHEAST AT
50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LEAKE...NESHOBA...NORTHERN NEWTON AND SCOTT
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3227 8973 3236 8973 3257 8978 3260 8978
      3264 8973 3272 8973 3293 8914 3292 8892
      3249 8891
TIME...MOT...LOC 1704Z 247DEG 45KT 3260 8978 3230 8968

BYB
Special weather statement, Feb 21, 2:35 PM CST, 1 hour 51 minutes before
LAZ016-025-MSZ040-047-053-212105-
WARREN MS-ISSAQUENA MS-CLAIBORNE MS-TENSAS LA-MADISON LA-
235 PM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST THU FEB 21 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 11 MILES NORTH OF AFTON
TO 3 MILES SOUTH OF NEWELLTON AT 235 PM CST...MOVING NORTHEAST AT 60
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN CLAIBORNE...SOUTHEASTERN ISSAQUENA AND WARREN
COUNTIES...AND EASTERN MADISON AND NORTHEASTERN TENSAS PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3243 9117 3266 9082 3266 9073 3264 9071
      3264 9069 3262 9072 3261 9069 3259 9069
      3259 9066 3254 9065 3231 9072 3190 9132
TIME...MOT...LOC 2035Z 231DEG 54KT 3241 9110 3205 9120

BYB
Special weather statement, Feb 21, 3:25 PM CST, 1 hour 1 minute before
MSZ027-036-037-043-044-212210-
ATTALA MS-MADISON MS-LEAKE MS-HOLMES MS-CARROLL MS-
325 PM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CST THU FEB 21 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING TOWARD INTERSTATE 55 NORTH
OF THE JACKSON METRO AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTH OF
THORNTON TO 4 MILES SOUTH OF PICKENS AT 324 PM CST...MOVING NORTHEAST
AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CARROLL...HOLMES...NORTHWESTERN LEAKE...
NORTHEASTERN MADISON AND ATTALA COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3334 8965 3329 8965 3328 8931 3299 8932
      3276 8993 3282 9002 3288 8997 3300 9032
      3302 9034 3301 9036 3303 9038 3305 9039
      3305 9042
TIME...MOT...LOC 2124Z 246DEG 56KT 3304 9024 3285 8992

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:01 AM CSTSpecial Weather StatementJANAdams, Claiborne, Jefferson, Warren59 min
Feb 21, 9:47 AM CSTSpecial Weather StatementJANClaiborne, Copiah, Hinds, Warren28 min
Feb 21, 10:39 AM CSTSevere Thunderstorm WarningJANRankin51 min
Feb 21, 11:04 AM CSTSpecial Weather StatementJANLeake, Neshoba, Scott61 min
Feb 21, 2:35 PM CSTSpecial Weather StatementJANWarren30 min
Feb 21, 3:09 PM CSTSevere Thunderstorm WarningJANAdams36 min
Feb 21, 3:25 PM CSTSpecial Weather StatementJANAttala, Holmes45 min
Feb 21, 3:47 PM CSTSevere Thunderstorm WarningJANFranklin, Jefferson43 min
Feb 21, 4:40 PM CSTSpecial Weather StatementJANHinds45 min
Feb 21, 4:53 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson37 min
Feb 21, 5:02 PM CSTTornado WarningJANAdams, Jefferson43 min
Feb 21, 5:58 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson47 min

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.